This drug will make you gain serious weight. Take a look at the Lexapro/weight gain boards. You doctor should really have told you how huge you will get on Lexapro. It's not worth it. Find something else. I've had better luck with natural/herbal remedies for depression (Vitamin Shoppe), sunshine, and meditation. I went from a size 2 to an 8 twice taking Lexapro. Should have learned my lesson the first time. To me, there is nothing more depressing than looking pregnant when I am NOT. Oh yes, most of the weight was belly fat...and I am naturally pear shaped. This stuff does terrible things.
I had no appetite on Lexapro and lost ten pounds! It depends on the person and how it affects your chemistry. I couldn't sleep or eat on it!! You have to give it a try and monitor how it affects you. Just today I purchased a journal just to log these affects because sometimes my memory and thinking is clouded from the depression. For my next DOC appt I will read this log to my doc. I'm trying my fourth med within a year , I'm now trying Wellbutrin.... We will see......
Good luck , keep us posted
I did not gain much weight on Lexapro. Saying everyone gains weight on it is wrong; it really depends on the person (Paxil is pretty bad; the worst is Remeron). It usually takes 4-6 weeks to see if an antidepressant will work. If it does, then yes, you will feel less depressed and more eager to do stuff. As for weight gain, though, it is more likely to gain weight if you take an antidepressant and a benzo, as both can slow the metabolism, but again, it completely depends on the individual. Some lose weight, some gain, some gain a lot, some a little -- these drugs are unpredictable because the human brain is not understood and these drugs only treat symptoms, not the unknown cause of the illness.
I concur with Paxiled above.
Everyone responds differently. I was on Lexapro for several years and didn't gain weight (actually if anything, I probably lost some). Zoloft on the other hand, put a few extra pounds on me.
You really just have to give it time and see what kind of experience YOU are going to have. It takes at least 4-6 weeks to start noticing improvements, if not even a bit longer.
Hang in there, and let us know how you're doing. Fingers crossed for you that it works!
Hi, there. That Zoloft must be doing wonders for you -- you've disappeared from the forums. Good for you.
Hey bud! My PC is on the fritz and we've been busy doing home remodeling. Hopefully I'll have some more free time soon, missing MH!
Hope things have improved for you, even if just a little! XOXO
Gotten worse. I need surgery, and I'm too scared to do it. Alas. Suffering getting old with out my brain.
I wish we lived closer. I would come and drag you to the places you need to be, but are scared to go to (ie surgery). I hate that you suffer so much. Truly.